Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 335, NWS Fort Worth, TX

July 30, 2003Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 30, 2003, 5:41 PM CDT for Navarro County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2003, 5:41 PM CDT (22:41 UTC)
Expired
Jul 30, 2003, 6:15 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:45 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 30, 2:45 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT WED JUL 30 2003

OUTFLOW BOUNDARY FROM MORNING STORMS ALONG THE RED RIVER HAS PUSHED
TO JUST SOUTH OF INTERSTATE 20.  SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY.  THE ONLY BENEFITS
NORTH OF THE OUTFLOW BOUNDARY ARE SOMEWHAT COOLER AFTERNOON
TEMPERATURES.  THIS WILL BE SHORT LIVED...AS MODELS WASH OUT
FRONT/BOUNDARY ON THURSDAY...SO HIGHS WILL BE GENERALLY IN THE MID
TO UPPER 90S THURSDAY AND BACK TO NEAR 100 FRIDAY.  NORTH TEXAS IS
ON THE NORTHEAST TIP OF THE 500 MB RIDGE AND THIS PATTERN WILL
CONTINUE FOR THE NEXT WEEK TO TEN DAYS.  SEVERAL FRONTS WILL
APPROACH NORTH TEXAS...ONE LATE SATURDAY...AND ANOTHER EARLY NEXT
WEEK...BUT I HAVE NO CONFIDENCE THEY WILL MAKE IT TO THE RED RIVER.
AS A RESULT I HAVE NO RAIN IN THE FORECAST PAST THURSDAY...WITH
TEMPERATURES CONTINUING AT OR SLIGHTLY ABOVE NORMAL THROUGH THE
FORECAST PERIOD.

FCSTID =   59
DFW   78  98  77 100 /  20  20   0   0
ACT   76  99  76 100 /  40  20   0   0
PRX   74  95  74 100 /  20  20   0   0
DTO   75  96  75 100 /  20  20   0   0
TKI   75  96  75 100 /  20  20   0   0
DAL   78  98  77 100 /  20  20   0   0
TRL   77  97  77 100 /  30  20   0   0
CRS   76  97  77 100 /  40  20   0   0
TPL   76  99  76 100 /  40  20   0   0

.FWD...
TX...NONE.
Hazardous weather outlook, Jul 30, 3:42 PM CDT, 1 hour 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT WED JUL 30 2003

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING...GENERALLY SOUTH OF A BRECKENRIDGE... WEATHERFORD...FORT
WORTH...DALLAS...COOPER LINE.  DOWNBURST WINDS TO 75 MPH AND
LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS.  NICKEL SIZE
HAIL AND HEAVY RAINFALL ALSO ARE POSSIBLE. MID AFTERNOON DATA
INDICATES THAT THE GREATEST RISK OF SEVERE WINDS AND HAIL WILL BE
EAST OF A GREENVILLE...CENTERVILLE LINE.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS
THURSDAY.  WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW
THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...
MAINLY EAST OF THE GREENVILLE...CENTERVILLE LINE.

26

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:31 PM CDTSevere Thunderstorm WarningFWDHenderson29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.